Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
85 Posts
Discussion Starter · #1 ·
Hi,I posted a while back with complaints about incessant gas. My gastro put me on Cipro (antibiotic) and now I'm worried that I have NO (None, zero, nada) GAS. I still have about 6 BM's a dsy but of course I'm wondering if this is normal. So, somebody tell me is this O.K. or what?
 

·
Registered
Joined
·
226 Posts
Sounds great to me.
Did your doc put you on Cipro just for the gas, or something else? Most people who have gas relief by taking antibiotics find that the gas comes back over time, so don't hold your breath. Are you taking probiotics? That might help keep the intestinal bacteria "good."
 

·
Registered
Joined
·
34,955 Posts
If memory serves Cipro is one of the antibiotics that is pretty good at wiping out the intestinal flora (which I think is also part of why it is pretty notorious for causing diarrhea as well...because of how much it mucks with the intestinal flora).Now if you kill everything in your colon you will not produce any gas.But as soon as the drug is gone you will be recolonized by something (and if you take it long enough you will be colonized by things resistant to that antibiotic that will share their genes for resistance with every pathogen you get and then when you get really sick you can't be cured with Cipro....but that is a long term problem).This may be a time to try probiotics. These bacteria produce no gas from the digestion of carbohydrates (the ones you can't digest so they go to the colon) and it may be a good time to try to select what you get recolonized with.K.<PS...I take probiotica and when I take that I can have pretty much gas at all without the risk of long term antibiotic use>
 
1 - 3 of 3 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top